Alert archive / Iowa / Frost Advisories in 2007
Frost Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at Sep 14, 2007, 3:30 AM CDT for 47 counties in Iowa. It took effect at Sep 14, 2007, 2:43 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2007, 3:30 AM CDT (08:30 UTC)
- In effect from
- Sep 14, 2007, 2:43 PM CDT
- Expired
- Sep 15, 2007, 10:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Des Moines, IA
All 47 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 35 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 140830 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT FRI SEP 14 2007 ...RECORD COLD AND WIDESPREAD FROST EXPECTED TONIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT AND WILL REINFORCE AN UNSEASONABLY COLD AIR MASS OVER THE STATE. FAVORABLE CONDITIONS WILL BE IN PLACE FOR FROST FORMATION TONIGHT. PORTIONS OF THE REGION MAY REQUIRE AN UPGRADE TO A FREEZE WARNING LATER TODAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-086- 097-141630- /O.NEW.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...OTTUMWA... BLOOMFIELD 330 AM CDT FRI SEP 14 2007 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. RECORD COLD TEMPERATURES IN THE UPPER 20S TO MID 30S ARE FORECAST TONIGHT ALONG WITH WIDESPREAD FROST CONDITIONS. A FREEZE IS POSSIBLE ACROSS PORTIONS OF THE AREA. STAY TUNED TO THE LATEST FORECAST AND STATEMENTS REGARDING A POTENTIAL UPGRADE TO THIS ADVISORY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DONAVON
5 follow-up statements
000 WWUS73 KDMX 141509 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1009 AM CDT FRI SEP 14 2007 ...RECORD COLD AND WIDESPREAD FROST EXPECTED TONIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT ACCOMPANIED BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE FOR FROST FORMATION TONIGHT. PORTIONS OF THE REGION MAY REQUIRE AN UPGRADE TO A FREEZE WARNING LATER TODAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-086- 097-142315- /O.CON.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...OTTUMWA... BLOOMFIELD 1009 AM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. RECORD COLD TEMPERATURES IN THE UPPER 20S TO MID 30S ARE FORECAST TONIGHT ALONG WITH WIDESPREAD FROST. A FREEZE IS POSSIBLE ACROSS PORTIONS OF THE AREA. STAY TUNED TO THE LATEST FORECAST AND STATEMENTS REGARDING A POTENTIAL UPGRADE TO THIS ADVISORY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KINNEY
000 WWUS73 KDMX 141943 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 243 PM CDT FRI SEP 14 2007 ...WIDESPREAD FROST AND FREEZING CONDITIONS EXPECTED OVERNIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT ACCOMPANIED BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE FOR FROST FORMATION OVERNIGHT AND BELOW FREEZING TEMPERATURES ACROSS NORTHERN IOWA. IAZ004>007-015>017-023>028-035>039-047>050-061-062-150345- /O.UPG.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/ /O.NEW.KDMX.FZ.W.0001.070915T0600Z-070915T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES... MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL 243 PM CDT FRI SEP 14 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. RECORD COLD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST OVERNIGHT...ALONG AND NORTH OF A LINE FROM POCAHONTAS...TO AMES...TO GRINNELL. FREEZING CONDITIONS WILL LIKELY END THE GROWING SEASON ACROSS MUCH OF NORTHERN IOWA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ081>085-096-150345- /O.EXA.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/ ADAMS-UNION-CLARKE-LUCAS-MONROE-APPANOOSE- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...CENTERVILLE 243 PM CDT FRI SEP 14 2007 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID 30S ARE FORECAST OVERNIGHT ALONG WITH AREAS OF FROST ACROSS SOUTHERN IOWA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IAZ033-034-044>046-057>060-070>075-086-097-150345- /O.CON.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...OTTUMWA...BLOOMFIELD 243 PM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID 30S ARE FORECAST OVERNIGHT. EXPECT AREAS OF FROST SOUTH OF A LINE FROM POCAHONTAS...TO AMES...TO GRINNELL. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KINNEY
000 WWUS73 KDMX 150231 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 931 PM CDT FRI SEP 14 2007 ...WIDESPREAD FROST AND FREEZING CONDITIONS EXPECTED OVERNIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT ACCOMPANIED BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE FOR FROST FORMATION OVERNIGHT AND BELOW FREEZING TEMPERATURES ACROSS NORTHERN IOWA. IAZ004>007-015>017-023>028-035>039-047>050-061-062-150930- /O.CON.KDMX.FZ.W.0001.070915T0600Z-070915T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES... MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL 931 PM CDT FRI SEP 14 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. RECORD COLD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST OVERNIGHT...ALONG AND NORTH OF A LINE FROM POCAHONTAS... TO AMES...TO GRINNELL. FREEZING CONDITIONS WILL LIKELY END THE GROWING SEASON ACROSS MUCH OF NORTHERN IOWA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ033-034-044>046-057>060-070>075-081>086-096-097-150930- /O.CON.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 931 PM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID 30S ARE FORECAST OVERNIGHT. EXPECT AREAS OF FROST SOUTH OF A LINE FROM POCAHONTAS...TO AMES...TO GRINNELL. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CC
000 WWUS73 KDMX 150836 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 336 AM CDT SAT SEP 15 2007 ...WIDESPREAD FROST AND FREEZING CONDITIONS EXPECTED THROUGH EARLY MORNING... .CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA EARLY THIS MORNING ...ACCOMPANIED BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE FOR FROST FORMATION WITH BELOW FREEZING TEMPERATURES ACROSS NORTHERN IOWA. IAZ004>007-015>017-023>028-035>039-047>050-061-062-151500- /O.CON.KDMX.FZ.W.0001.000000T0000Z-070915T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES... MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL 336 AM CDT SAT SEP 15 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. RECORD COLD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST FOR THIS MORNING...ALONG AND NORTH OF A LINE FROM POCAHONTAS...TO AMES...TO GRINNELL. FREEZING CONDITIONS WILL LIKELY END THE GROWING SEASON ACROSS MUCH OF NORTHERN IOWA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ033-034-044>046-057>060-070>075-081>086-096-097-151500- /O.CON.KDMX.FR.Y.0001.000000T0000Z-070915T1500Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 336 AM CDT SAT SEP 15 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID 30S ARE FORECAST FOR THIS MORNING. EXPECT AREAS OF FROST SOUTH OF A LINE FROM POCAHONTAS...TO AMES...TO GRINNELL. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED AND EXPOSED TO THE COLD. $$ REV
000 WWUS73 KDMX 151453 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 953 AM CDT SAT SEP 15 2007 IAZ004>007-015>017-023>028-035>039-047>050-061-062-151600- /O.EXP.KDMX.FZ.W.0001.000000T0000Z-070915T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES... MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL 953 AM CDT SAT SEP 15 2007 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. TEMPERATURES WILL CLIMB THROUGH THE 50S ACROSS NORTH CENTRAL IOWA LATE THIS MORNING THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ IAZ033-034-044>046-057>060-070>075-081>086-096-097-151600- /O.EXP.KDMX.FR.Y.0001.000000T0000Z-070915T1500Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 953 AM CDT SAT SEP 15 2007 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. TEMPERATURES WILL CLIMB THROUGH THE 50S ACROSS CENTRAL AND SOUTH CENTRAL IOWA LATE THIS MORNING THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Sep 14, 2:58 AM CDT, 32 minutes earlier.
Area forecast discussion, Sep 14, 2:58 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 258 AM CDT FRI SEP 14 2007 .DISCUSSION... COLD FRONT HAS PASSED THROUGH THE REGION AND IS NOW SOUTH IN MISSOURI. A COUPLE OF SECONDARY FRONTS REMAIN UPSTREAM IN ADVANCE OF A LARGE AREA OF CANADIAN HIGH PRESSURE AND WILL BRING EVEN COOLER AND DRIER AIR TO THE STATE. HIGHS TODAY WILL BE QUITE COOL WITH HIGHS IN THE 50S AND 60S. CLOUDS OVER THE NORTH WILL HOLD READINGS DOWN AND IF THE CLOUDS PERSIST A MAJORITY OF THE DAY...IT WILL KEEP HIGHS BELOW FORECAST AND PAVE THE WAY FOR A HARD FREEZE TONIGHT. THE AREA OF HIGH PRESSURE WILL BE CENTERED OVER THE STATE BY 06Z TONIGHT. CURRENT READINGS UNDER THE SYSTEM OVER THE WRN DAKOTAS AND MONTANA ARE IN THE UPPER 20S TO LOWER 30S. GENERALLY HAVE THESE VALUES FOR FORECASTED LOWS BY SATURDAY MORNING FOR ALL LOCATIONS EXCEPT THE FAR SOUTH CENTRAL AND FORECASTED RECORD LOW TEMPERATURES FOR MOST OF THE AREA. HAVE NOT GONE QUITE AS COLD AS THE COLDEST GUIDANCE. GUIDANCE RAN A LITTLE COLD WITH TUESDAY NIGHTS CANADIAN HIGH AND WITH PLENTIFUL LIVE VEGETATION AND RELATIVELY WARM SOIL TEMPERATURES THAT MAY BE THE CASE AGAIN TONIGHT. WILL BE ISSUING A FROST ADVISORY FOR ALL COUNTIES THAT ARE HALF OR MORE COVERED WITH FORECASTED LOWS OF 34 DEGREES OR BELOW. AN UPGRADE TO A FREEZE WARNING IS LIKELY OVER PORTIONS OF THE NORTH BY THE DAY SHIFT...WHO WILL HAVE A BETTER HANDLE ON TODAYS HIGHS AND CLOUD TRENDS. STRONG WARM ADVECTION WILL COMMENCE ON SATURDAY AS THE HIGH PRESSURE SLIDES TO THE EAST...THOUGH THIS WILL NOT TRANSLATE TO THE SURFACE INITIALLY. THE THETA-E ADVECTION ALONG WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET SHOULD PROVIDE ENOUGH FORCING FOR SHOWERS AND A FEW THUNDERSTORMS OVER SOUTH CENTRAL IOWA BY SATURDAY AFTERNOON AND EVENING WITH MORE ISOLATED ACTIVITY TO THE NORTH. HIGHS INTO THE 70S ARE EXPECTED ON SUNDAY THOUGH THE NAM IS SUGGESTING A BROKEN LAYER OF CLOUDS AS MOISTURE POOLS IN ADVANCE OF AN APPROACHING WARM FRONT. IF THIS TREND CONTINUES...HIGHS MAY NEED TO BE TWEAKED DOWN. MUCH WARMER ON MONDAY WITH HIGHS IN THE 80S AS THE WARM FRONT SLIDES TO THE NORTH. THE NEXT CHANCE FOR UNSETTLED WEATHER IS BY TUESDAY AND WEDNESDAY AS THE NEXT SYSTEM ARRIVES. && .AVIATION...14/06Z THE COLD FRONT IS NEARLY OUT OF CENTRAL IOWA ALONG WITH THE FRONTAL BAND OF LOW TO MID LEVEL CLOUD COVER. VFR DECK OVER MN MAY EDGE INTO THE NORTHERN TAF SITES SO A TEMPO GROUP WAS ADDED FOR A BROKEN MID LEVEL DECK. SKC BY MORNING WITH INCREASING NW WIND AFT 12Z. SOME GUSTINESS WILL OCCUR OVER THE TAF SITES THROUGH 20Z. && .DMX WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY 06Z TO 15Z SAT IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-086-097. && SHORT TERM/AVIATION...REV LONG TERM...DONAVON
Hazardous weather outlook, Sep 13, 7:55 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 755 PM CDT THU SEP 13 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-141100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 755 PM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLDEST NIGHT OF THE SEASON FRIDAY NIGHT WILL LIKELY BRING WIDESPREAD FROST AND FREEZING TEMPERATURES ALONG AND NORTHEAST OF A LINE FROM EMMETSBURG TO MARSHALLTOWN. TEMPERATURES AS LOW AS THE UPPER 20S MAY BRING AN END TO THE GROWING SEASON IN SOME LOCATIONS. PATCHY FROST CANNOT BE RULED OUT FARTHER SOUTH ACROSS LOCATIONS FROM CORNING TO BLOOMFIELD. ADDITIONAL THREATS FOR ISOLATED THUNDERSTORMS ARE EXPECTED ON SATURDAY AFTERNOON AND NIGHT...AND FROM MONDAY THROUGH WEDNESDAY OF NEXT WEEK. SEVERE WEATHER DOES NOT LOOK LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:43 PM CDT | Freeze Warning | DMX | Black Hawk, Boone, Bremer, Butler, Cerro Gordo, Emmet and 18 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.